Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some remarks of drop property

Author: Pei-Kee Lin
Journal: Proc. Amer. Math. Soc. 115 (1992), 441-446
MSC: Primary 46B20; Secondary 52A07
MathSciNet review: 1095224
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be a proper closed convex set. $ C$ is said to have the drop property if for any nonempty closed set $ A$ disjoint with $ C$, there is $ a \in A$ such that $ {\text{co(}}a,C{\text{)}} \cap {\text{A = }}\left\{ a \right\}$. We show that if $ X$ contains a noncompact set with the drop property, then $ X$ is reflexive. Moreover, we prove that if $ C$ is a noncompact closed convex subset of a reflexive Banach space, then $ C$ has the drop property if and only if $ C$ satisfies the following conditions: (i) the interior of $ C$ is nonempty; (ii) $ C$ does not have any asymptote, and the boundary of $ C$ does not contain any ray; and (iii) every support point $ x$ of $ C$ is a point of continuity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 52A07

Retrieve articles in all journals with MSC: 46B20, 52A07

Additional Information

Keywords: Drop property, reflexive space, compact, nearly uniformly convex
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society